Ketoconazole-induced liver damage.

Abstract

Five cases (four females, one male) of ketoconazole-related liver damage are presented, two of whom died. All patients received ketoconazole (400 mg/day) for various mycoses. In the four women the first signs of hepatotoxicity appeared after four weeks of therapy. One fatal case developed massive necrosis with fulminant liver failure and the other, submassive necrosis. In four cases cholestasis was a prominent finding. Biochemical evidence of biliary stasis may persist for several months, as occurred in the three surviving patients of our series. The two fatal cases continued receiving the drug in spite of its adverse effects. Consequently, repeated evaluation is recommended to detect early signs of liver environment.

Statistics

020406020072008200920102011201220132014201520162017
Citations per Year

71 Citations

Semantic Scholar estimates that this publication has 71 citations based on the available data.

See our FAQ for additional information.

Cite this paper

@article{Findor1998KetoconazoleinducedLD, title={Ketoconazole-induced liver damage.}, author={Jorge A Findor and Juan Andr{\'e}s Sord{\'a} and E. Bruch Igartua and Alejandra Avagnina}, journal={Medicina}, year={1998}, volume={58 3}, pages={277-81} }